How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I have been on venlafaxine years and have down very well on

Customer Question

I have been on venlafaxine for 2 years and have down very well on it with a mild recurrence on 75 so the dr needed to up the dose to 150. Now the effect has worn off and my symptoms are back. The GP has just added a 5 mg citalopram today. Is this approach okay ?
Submitted: 7 months ago.
Category: Mental Health
Expert:  Dr. Z replied 7 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. There is no harm in adding such a low dose of Citalopram to your Venlafaxine, but usually it would be more appropriate to continue increasing the dose of your Venlafaxine since at 150mg/day you are only taking a moderate dose. Increasing the dose of the Venlafaxine to 225mg/day is normally the next step. But your doctor may be adding the Citalopram at 5mg as a consideration for switching you from Venlafaxine to Citalopram in the near your doctor may start to increase the Citalopram and decrease the Venlafaxine as he/she feels you may have a better response on Citalopram.

Expert:  Dr. Z replied 6 months ago.

Hello, I am just checking in to see if you need anything else.

Related Mental Health Questions